Thunderstorm Wind, Goodhue
- When
- June 26, 2:15 PM CST
- Where
- Goodhue County, 3.51 mi WNW of Red Wing
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.580, -92.600
Severe wind blew large hay bales across a field.
Thunderstorms began to develop during the afternoon of Wednesday, June 26th. These storms developed from the Twin Cities, northeast across east central Minnesota, and west central Wisconsin and moved slowly southeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Thunderstorms began to develop during the afternoon of Wednesday, June 26th. These storms developed from the Twin Cities, northeast across east central Minnesota, and west central Wisconsin and moved slowly southeast. The storms became severe along the Mississippi River Valley around the Red Wing area, east to River Falls and Ellsworth, Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 26, 12:17 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 117 PM CDT WED JUN 26 2013 .MESOSCALE DISCUSSION... ISSUED AT 107 PM CDT WED JUN 26 2013 SCATTERED STORMS HAVE FIRED ALONG A CONFLUENCE LINE ASSOCIATED WITH A WIND SHIFT...WHICH IS COLLOCATED WITH A SURFACE TROUGH FROM THE TC METRO NEWD INTO NWRN WI. OTHER THAN SMALL HAIL AND SOME LIGHTNING...NOTHING OF SIGNIFICANCE HAS YET RESULTED FROM THIS ACTIVITY. HOWEVER...CLOUDS HAVE BEGUN TO BREAK OUT ACROSS WRN WI AND SOME FURTHER DEVELOPMENT OF THIS ACTIVITY IS LIKELY TO TAKE PLACE THIS AFTERNOON AS INSTABILITY BUILDS. EFFECTIVE SHEAR IS PRETTY MODEST IN THESE AREAS WHICH HAS BEEN RESPONSIBLE FOR LACK OF ORGANIZATION. STORM CLUSTERS ARE LIKELY TO REMAIN AS THE MAIN STORM MODE THROUGH THE AFTERNOON. CONSULT THE SPC MCD 1247 FOR MORE INFORMATION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT TUE JUN 25 2013 THE GENERAL CONSENSUS AMONGST THE SHORT TERM MODEL SOLUTIONS IS FOR A GRADUAL WEAKENING TREND WITH THE BROKEN LINE OF SHOWERS/ THUNDERSTORMS AS IT TRACKS EASTWARD ACROSS WESTERN MN EARLY THIS MORNING. THEREFORE...HAVE TAPERED POPS OFF GRADUALLY THROUGH THE MORNING HOURS. SREF/HRRR/ARW MODELS THEN ALL DEPICT DIURNALLY DRIVEN THUNDERSTORM DEVELOPMENT AS THE COLD FRONT PASSES THROUGH THIS AFTERNOON...GENERALLY ALONG AND EAST OF INTERSTATE 35. A FEW OF THE STORMS MAY BE SEVERE DURING THE AFTERNOON/EARLY EVENING. ANOTHER WARM AND HUMID DAY IS ON TAP. HIGHS WILL BE WELL INTO THE 80S COMBINED WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE. HEAT INDICES THIS AFTERNOON IN THE LOWER 90S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 345 AM CDT WED JUN 26 2013 A FEW SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT ACROSS PORTIONS OF EASTERN MN AND WEST CENTRAL WI THURSDAY AND FRIDAY AS WE REMAIN ON THE WESTERN SIDE OF A NEGATIVE TILT UPPER TROUGH AND STRONG JET ALOFT. THE TROUGH IS SHOWN BY ALL DETERMINISTIC RUNS TO DROP SOUTHWESTWARD ACROSS THE FA FRIDAY NIGHT AND SATURDAY. UNFORTUNATELY...RAIN CHANCES FOR SATURDAY ARE INCREASING. DRY WEATHER IS EXPECTED TO RETURN BY SUNDAY WITH THE UPPER TROUGH SOUTH OF THE REGION. THE THREAT FOR SHOWERS AND A FEW THUNDERSTORMS RETURNS TO WESTERN MINNESOTA ON MONDAY AND ACROSS ALL OF THE FA BY TUESDAY...ALTHOUGH THE ECMWF IS NOT AS AGGRESSIVE AS THE GFS IS WITH MORE UPPER TROUGHING MOVING THROUGH. ITS POSSIBLE THAT RAIN COULD BE BOTH NORTH AND SOUTH OF THE CWA DURING THESE PERIODS. THE WARMEST DAY OF THE LONG TERM IS THURSDAY WITH HIGHS IN THE MIDDLE TO UPPER 80S. A SIGNIFICANT DROP IN TEMPERATURES IS EXPECTED BY SATURDAY DUE TO THE CLOUDS/SHOWERS AND NORTHERLY FLOW DEVELOPING WITH HIGHS FORECAST TO BE ONLY IN THE MIDDLE 70S. HIGHS IN THE UPPER 70S TO LOWER 80S DOMINATE THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 107 PM CDT WED JUN 26 2013 STORMS HAVE FIRED ACROSS FAR ERN MN AND WRN WI AT TAF ISSUANCE TIME. THINK THE THREAT WEST OF MSP IS OVER...WITH THE THREAT INCREASING THIS AFTERNOON AT RNH AND EAU. ACTIVITY SHOULD BECOME FAIRLY WIDESPREAD BY 20Z OVER WRN WI. THE STORMS WILL PUSH EAST THIS EVENING WITH A PERIOD OF DRY WX EXPECTED BEFORE ANOTHER FRONT REACHES THE AREA OVERNIGHT. A FEW SHOWERS/STORMS COULD FIRE ALONG IT LATE...BUT COVERAGE IS EXPECTED TO BE TOO LOW AND BRIEF TO INCLUDE IN ANY TAF LOCATION. KMSP...CLUSTER OF TSRA HAS FORMED NORTH AND EAST OF THE TERMINAL...WHICH IS PUSHING EAST. ADDITIONAL STORMS COULD DEVELOP THROUGH 20Z...BUT THE BETTER THREAT IS NOW SHIFTING EAST OF MSP. /OUTLOOK FOR KMSP/ THU...VFR. WINDS WNW AT 10G15KTS. FRI...VFR. WINDS NW AT 15G20KTS. SAT...VFR. CHC SHRA/TS WITH MVFR. WINDS NW AT 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MESOSCALE...BORGHOFF SHORT TERM...LS LONG TERM...RAH AVIATION...BORGHOFF
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 104 PM CDT WED JUN 26 2013 MNZ045-052-053-060>063-070-078-WIZ014>016-023>028-271815- KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA- GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- 104 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ041>044-048>051-057>059-066>069-076-077-084-085-093-271815- DOUGLAS-TODD-MORRISON-MILLE LACS-POPE-STEARNS-BENTON-SHERBURNE- KANDIYOHI-MEEKER-WRIGHT-MCLEOD-SIBLEY-CARVER-SCOTT-LE SUEUR-RICE- WASECA-STEELE-FREEBORN- 104 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ047-054>056-064-065-073>075-082-083-091-092-271815- STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- 104 PM CDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL RIVER FALLS 44.86N 92.62W
06/26/2013 M0.75 INCH PIERCE WI TRAINED SPOTTER
HAIL MIXED WITH RAINFALL OF AN INCH IN 5 MINUTES LASTING
15 MINUTES
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
155 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FLOOD RIVER FALLS 44.86N 92.62W
06/26/2013 PIERCE WI TRAINED SPOTTER
FLOODING OF STREETS AND HIGHWAYSL
&&
LRSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL RIVER FALLS 44.86N 92.62W
06/26/2013 M0.75 INCH PIERCE WI TRAINED SPOTTER
HAIL LASTED 5 MINUTES.
&&
BORGHOFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 5 SSE RIVER FALLS 44.79N 92.58W
06/26/2013 E0.50 INCH PIERCE WI PUBLIC
LASTED A FEW MINUTES.
&&
SPDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
215 PM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HEAVY RAIN RIVER FALLS 44.86N 92.62W
06/26/2013 M3.07 INCH PIERCE WI TRAINED SPOTTER
FELL IN ABOUT ONE HOUR.
&&
SPDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
233 PM CDT WED JUN 26 2013
MNZ063-070-078-WIZ023>026-262015-
DAKOTA-DUNN-GOODHUE-PEPIN-PIERCE-ST. CROIX-WASHINGTON-
233 PM CDT WED JUN 26 2013
...HEAVY RAIN DEVELOPING OVER DAKOTA...DUNN...GOODHUE...PEPIN...
PIERCE...ST. CROIX AND WASHINGTON COUNTIES THROUGH 315 PM CDT...
AT 230 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF ELLSWORTH...OR 16 MILES SOUTH OF HUDSON.
THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. RAINFALL RATES OF BETWEEN ONE AND TWO INCHES PER HOUR ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RIVER FALLS.
BELDENVILLE.
ELLSWORTH.
HAGER CITY.
ESDAILE.
MAIDEN ROCK.
LAT...LON 4459 9189 4459 9200 4441 9207 4440 9210
4445 9225 4445 9242 4443 9243 4467 9315
4495 9274 4460 9188
TIME...MOT...LOC 1932Z 299DEG 29KT 4474 9260The Minneapolis radar (KMPX), 82 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
4 thunderstorm wind. Local standard time, as filed.
Severe wind blew large hay bales across a field.
A large tree limb blew down on a power line and started a fire.
The owner of Bill's Bay Marina in Red Wing, Minnesota, received damage to their |dock fingers, as severe winds caused these dock fingers to twist and mangle up.
A large tree was blown down on County Road 5.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450731, 450733, 457230, 450734.